Alert archive / Florida / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 10, 2024, 2:56 AM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It took effect at May 10, 2024, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2024, 2:56 AM EDT (06:56 UTC)
- In effect from
- May 10, 2024, 1:00 PM EDT
- Expired
- May 10, 2024, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.4
The text
As transmitted.
889 WWUS82 KMLB 100656 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 256 AM EDT Fri May 10 2024 ...HIGH FIRE DANGER EXPECTED ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON... FLZ058-154-159-254-259-102300- /O.NEW.KMLB.FW.W.0001.240510T1700Z-240510T2300Z/ Okeechobee-Coastal Indian River-Coastal Saint Lucie- Inland Indian River-Inland Saint Lucie- 256 AM EDT Fri May 10 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. * AFFECTED AREA...Okeechobee, Indian River and St. Lucie counties. * TIMING...1 PM through 7 PM today. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 33 percent. * TEMPERATURES...In the mid to upper 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 9, 10:53 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 9, 10:53 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1053 PM EDT Thu May 9 2024 ...New UPDATE, AVIATION, MARINE, FIRE WEATHER... .UPDATE... Issued at 1045 PM EDT Thu May 9 2024 Muggy conditions are in place tonight, characterized by temperatures in the upper 70s to mid 80s and dew points in the upper 60s to low 70s. The 23z sounding from XMR indicated PW of 1.5 with some mid-level drying around 700mb. Overnight, dry weather is forecast, though attention will be on the potential for the development of showers and storms across the FL Panhandle toward daybreak. Some, and certainly not all, hi-res guidance suggests a complex of showers and lighting storms diving southeastward toward north-central Florida from late morning into the afternoon. Some of this activity may decay as it works south, sending an outflow boundary in our direction, for more convection to form along as peak heating occurs in the afternoon. This is a very conditional threat and not everyone will see rain or storms. In fact, there is an equal chance that rain will be suppressed through most of the day. Stay tuned to the latest forecasts tomorrow morning for updates on rain potential. && .AVIATION... (00Z TAFs) Issued at 1045 PM EDT Thu May 9 2024 VFR conditions persist overnight with the potential for MVFR CIGs after 09z. Southwest winds eventually decrease overnight, increasing again after 14z-15z Friday to around 15 kt (gusting 20-25 kt). Low confidence exists in VCSH/VCTS after 14z, starting near DAB and continuing south toward MCO and surrounding terminals after 17z-18z. && .MARINE... Issued at 1045 PM EDT Thu May 9 2024 Southwest winds 15-20 kt persist over the Gulf Stream tonight, where small craft should exercise caution. Winds decrease toward daybreak Friday. Showers and isolated lightning storms are possible offshore. Seas 2-3 ft nearshore, up to 4 ft offshore. && .FIRE WEATHER... Issued at 1050 PM EDT Thu May 9 2024 Fire danger remains tonight, mainly in relation to ongoing brush fires, including one near Daytona/Port Orange. Smoke may eventually settle as winds decrease toward daybreak Friday. Motorists should exercise caution if encountering smoke and lower visibility while driving. Combined winds, low RH, and dry fuels will produce near critical to critical fire weather conditions across the area Friday ahead of an approaching cold front. Isolated showers and lightning storms may develop late morning into the afternoon, though confidence remains low in coverage. Any lightning strikes could lead to additional fire starts. && .CLIMATE... Issued at 431 PM EDT Thu May 9 2024 Record Highs for Friday. DAB 10-May 94 2008 LEE 10-May 96 2009 SFB 10-May 98 2009 MCO 10-May 98 1916 MLB 10-May 95 1978 VRB 10-May 95 1976 FPR 10-May 96 2008 && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 70 84 / 10 40 40 10 MCO 74 94 73 91 / 0 10 30 10 MLB 73 94 72 89 / 0 10 20 10 VRB 72 96 70 91 / 10 10 20 20 LEE 75 90 73 89 / 10 20 40 10 SFB 74 93 72 90 / 0 20 30 10 ORL 75 94 73 91 / 0 20 30 10 FPR 71 97 70 91 / 0 10 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Schaper LONG TERM...Law AVIATION...Schaper
Hazardous weather outlook, May 9, 9:28 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 928 PM EDT Thu May 9 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-101100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 928 PM EDT Thu May 9 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Due to an ongoing brush fire near County Road 4009, poor visibility may exist tonight along and east of Interstate 95, extending to Port Orange. Motorists should exercise caution if encountering dense smoke on roadways. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Southwest winds of 15 to 20 knots offshore are forecast overnight. Small craft should exercise caution. .FIRE WEATHER IMPACT... While humidity values recover overnight, a light southwest breeze will continue. Due to dry fuels, slightly higher winds of 10-15 mph near the coast, and ongoing fires, high fire danger remains present overnight. Settling of smoke may cause reduced visibility on roadways near ongoing burns. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Near record high temperatures are forecast again Friday. Heat at this level can affect anyone working outside and/or those in direct sunlight for extended periods of time. Remember to take breaks from the heat and stay hydrated. A Moderate risk of rip currents is expected to continue through much of this week. High fire danger will exist Friday due to hot temperatures, low humidity, dry fuels, and increasing southwest winds. Scattered lightning storms are possible Friday as a frontal boundary sags into central Florida. A higher coverage of rain and storms may develop next week along a stalled frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
Nearby
Red Flag Warnings in Florida, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.